Alert archive / Georgia / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 314, NWS Atlanta, GA

July 26, 2007Meriwether County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jul 26, 2007, 4:01 PM EDT for Meriwether County, Georgia. It was in force for 44 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 26, 2007, 4:01 PM EDT (20:01 UTC)
Expired
Jul 26, 2007, 4:45 PM EDT
In force
44 min
Issued by
NWS Atlanta, GA
Area
Counties, with a storm outline in the text

County Meriwether County, GA

The radar

The Atlanta radar (KFFC), 38 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 26, 4:10 PM EDTHAIL 0.754 Nnw Greenville, GA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.0 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2007-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 309 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2007-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
309 J/kg
Mixed-layer CIN
-152 J/kg
Mixed-layer LCL
808 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 262002
SVRFFC
GAC199-262045-
/O.NEW.KFFC.SV.W.0314.070726T2001Z-070726T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
401 PM EDT THU JUL 26 2007

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL MERIWETHER COUNTY IN WEST CENTRAL GEORGIA

* UNTIL 445 PM EDT

* AT 400 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS CENTERED 4 MILES 
  NORTHWEST OF GREENVILLE...MOVING EAST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER AREAS JUST NORTH
  OF GREENVILLE.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3307 8484 3301 8479 3303 8464 3316 8470

$$
1 follow-up statement
000 
WWUS52 KFFC 262036
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
435 PM EDT THU JUL 26 2007

GAC199-262045-
/O.CON.KFFC.SV.W.0314.000000T0000Z-070726T2045Z/
MERIWETHER GA-
435 PM EDT THU JUL 26 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT 
FOR EASTERN MERIWETHER COUNTY...

AT 433 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE STRONG TO SEVERE THUNDERSTORMS BETWEEN ALVATON AND 
WOOSTER...MOVING EAST AT 5 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3307 8484 3301 8479 3303 8464 3316 8470

$$


19

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 3:07 PM EDT, 54 minutes earlier.

Area forecast discussion, Jul 26, 3:07 PM EDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
307 PM EDT THU JUL 26 2007

.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
THE UPPER LEVEL LOW OVER THE EASTERN GREAT LAKES IS BEGINNING TO
PULL OUT TODAY THOUGH A MORE BROAD LONGWAVE TROUGHINESS WILL REMAIN
ACROSS THE EASTERN STATES WHILE A RIDGE BUILDS/AMPLIFIES OVER THE
WESTERN CONUS BY SUNDAY. THE RESULT IS LOCAL WESTERLY FLOW ALOFT
SHIFTING NORTHWEST BY FRIDAY AS A FEW FAIRLY SIGNIFICANT SHORTWAVES
CROSS THE LOCAL AREA. THE FIRST OF THOSE SHORTWAVE TROUGHS NEAR THE
MS/AL STATELINE WITH TN THIS AFTERNOON WILL REACH NORTH GEORGIA THIS
EVENING. 500 MB TEMPS COOL TO AROUND -9 TO -10C BY 12Z FRIDAY
MORNING IN ASSOCIATION WITH A SECONDARY AND MORE SUBSTANTIAL
SHORTWAVE. THIS SHOULD KEEP AT LEAST ISOLATED THUNDERSTORMS GOING
THROUGH THE NIGHT...THOUGH WITH SOMEWHAT DIMINISHED INTENSITY AFTER
MIDNIGHT TONIGHT...GIVEN MLCAPE VALUES DECREASING FROM EXPECTED
1500-2000 J/KG LATE THIS AFTERNOON. UPPER LEVEL DISTUBANCES CONTINUE
TO RIPPLE ACROSS THE AREA EVERY 12-24 HOURS...KEEPING RECURRING
BOUTS OF STORMS COMING THROUGH THE PERIOD.

.LONG TERM /SUNDAY THROUGH THURSDAY/...
SURFACE TROUGH FINALLY SHIFTS TO THE EAST SIDE OF THE APPALACHIANS
SUNDAY NIGHT...WITH FOCUS OF STORMS FOLLOWING. FAIRLY DRY SURFACE
HIGH PRESSURE BUILDING INTO THE GREAT LAKES ON MONDAY WILL SEND
DRIER AIR INTO NORTH GEORGIA AND THE THUNDER MORE CONCENTRATED SOUTH
OF ATLANTA MONDAY AND TUESDAY. SURFACE TROUGH SETTLES ALONG THE GULF
TO CAROLINA COAST ON WEDNESDAY WITH SOME HINT OF QUICK MOISTURE
RETURN INDICATED BY THE MODELS LATER IN THE WEEK (FROM THURSDAY ON).

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          68  92  69  90  69 /  30  30  30  40  30
ATLANTA         69  89  71  90  71 /  30  30  30  40  40
BLAIRSVILLE     61  85  65  82  66 /  30  30  30  50  40
CARTERSVILLE    65  90  65  89  68 /  30  30  30  50  40
COLUMBUS        71  92  72  91  74 /  30  30  20  30  30
GAINESVILLE     68  90  69  88  70 /  30  30  30  50  40
MACON           69  94  71  93  73 /  30  30  20  30  30
ROME            69  91  68  91  70 /  30  30  30  50  40
PEACHTREE CITY  65  90  66  90  69 /  30  30  30  40  40
VIDALIA         71  92  72  91  73 /  30  30  20  30  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

RRH
Hazardous weather outlook, Jul 26, 12:31 PM EDT, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1231 PM EDT THU JUL 26 2007

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-271230-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1231 PM EDT THU JUL 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS EXPECTED THROUGH TONIGHT...A FEW MAY BE
SEVERE ACROSS NORTH GEORGIA.

.SYNOPSIS...
AN UPPER LEVEL LOW PRESSURE SYSTEM CENTERED OVER THE GREAT LAKES
WILL MOVE NORTHEAST TODAY...AS A SERIES OF UPPER LEVEL DISTURBANCES MOVE
ACROSS THE OHIO AND TENNESSEE RIVER VALLEY REGION.

.PRIMARY HAZARDS...
ISOLATED THUNDERSTORMS MAY PRODUCE WIND GUSTS TO 60 MPH AND PENNY
SIZE NORTH OF A CARROLLTON...TO ATLANTA...TO ATHENS LINE BETWEEN
2 AND 10 PM. CLOUD TO GROUND LIGHTNING AND BRIEF PERIODS OF HEAVY
RAIN WILL BE POSSIBLE WITH THUNDERSTORMS THAT DEVELOP ACROSS ALL
OF NORTH AND CENTRAL GEORGIA THROUGH TONIGHT.

.DISCUSSION...
AN UPPER LEVEL DISTURBANCE MOVING ACROSS THE TENNESSEE VALLEY AND
AFTERNOON HEATING WILL COMBINE TO PRODUCE THUNDERSTORMS...ESPECIALLY
DURING THE AFTERNOON AND EVENING. LIFTED INDICES ARE EXPECTED TO
BE IN THE MINUS 2 TO MINUS 4 RANGE WITH CAPES INCREASING TO AROUND
1500 TO 2000...WITH SOME HIGHER VALUES NORTH. A FEW OF THE
THUNDERSTORMS MAY APPROACH SEVERE LEVELS...HOWEVER ORGANIZED
SEVERE THUNDERSTORMS ARE NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE EACH DAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

In the hours before

Special weather statement, Jul 26, 3:19 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
319 PM EDT THU JUL 26 2007

GAZ089-261945-
319 PM EDT THU JUL 26 2007

...SIGNIFICANT WEATHER ALERT FOR VERY HEAVY RAIN...PEA SIZED HAIL
FREQUENT LIGHTNING AND 45 MPH WINDS IN MUSCOGEE COUNTY UNTIL 345 PM
EDT...

AT 318 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 1 MILE NORTH OF DOWNTOWN COLUMBUS...
MOVING EAST AT 5 MPH.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
MUSCOGEE COUNTY...INCLUDING THE CITIES OF COLUMBUS AND MIDLAND.
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS
AND STREAMS ARE SUBJECT TO MINOR FLOODING.
Special weather statement, Jul 26, 3:25 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
325 PM EDT THU JUL 26 2007

GAZ081-262000-
325 PM EDT THU JUL 26 2007

...SIGNIFICANT WEATHER ALERT FOR TORRNETIAL RAIN...FREQUENT
LIGHTNING...PEA SIZED HAIL AND 50 MPH WINDS IN CRAWFORD COUNTY UNTIL
400 PM EDT...

AT 322 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ROBERTA...MOVING EAST AT 5 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS THEY MOVE
ACROSS CRAWFORD COUNTY THROUGH 400 PM EDT. SOME LOCATIONS IN THE PATH
OF THESE STORMS INCLUDE KNOXVILLE AND ROBERTA. BRIEF HEAVY DOWNPOURS
MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jul 26, 3:25 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED STORM LOCATION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
325 PM EDT THU JUL 26 2007

GAZ081-262000-
325 PM EDT THU JUL 26 2007

...SIGNIFICANT WEATHER ALERT FOR TORRNETIAL RAIN...FREQUENT
LIGHTNING...PEA SIZED HAIL AND 50 MPH WINDS IN CRAWFORD COUNTY UNTIL
400 PM EDT...

AT 322 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES WEST ROBERTA...MOVING EAST AT 5
MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS THEY MOVE
ACROSS CRAWFORD COUNTY THROUGH 400 PM EDT. SOME LOCATIONS IN THE PATH
OF THESE STORMS INCLUDE KNOXVILLE AND ROBERTA. BRIEF HEAVY DOWNPOURS
MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jul 26, 3:37 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
337 PM EDT THU JUL 26 2007

GAZ089-262030-
337 PM EDT THU JUL 26 2007

...SIGNIFICANT WEATHER ALERT FOR VERY HEAVY RAIN AND MINOR FLOODING IN
MUSCOGEE COUNTY INCLUDING COLUMBUS UNTIL 430 PM EDT...

AT 335 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER COLUMBUS. THE THUNDERSTORM WAS NEARLY
STATIONARY.

RAINFALL AMOUNTS BETWEEN 1 TO 2 INCHES CAN BE EXPECTED OVER THE NEXT
HOUR ACROSS MUSCOGEE COUNTY...INCLUDING THE CITIES OF COLUMBUS. DRIVERS
SHOULD USE CAUTION AS INTENSE RAINFALL MAY REDUCE VISIBILITIES. DO NOT
DRIVE INTO FLOODED AREAS. SMALL CREEKS AND STREAMS MAY RISE TO NEAR
BANKFULL.
Special weather statement, Jul 26, 3:57 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
357 PM EDT THU JUL 26 2007

GAZ008-262100-
357 PM EDT THU JUL 26 2007

...SIGNIFICANT WEATHER ALERT FOR VERY HEAVY RAIN AND MINOR FLOODING
IN SOUTHERN UNION COUNTY UNTIL 500 PM EDT...

AT 352 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CONTAINING VERY HEAVY RAIN CENTERED 2 MILES
NORTHWEST OF DESOTO FALLS. THIS AREA HAS RECEIVED 1 TO 3 INCHES OF
RAIN SINCE 230 PM...AND AN ADDITIONAL INCH OF RAIN IS EXPECTED.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
UNION COUNTY...INCLUDING THE CITIES OF DESOTO FALLS. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE
SUBJECT TO MINOR FLOODING. DO NOT DRIVE INTO FLOODED AREAS OR WATER OF
UNKNOWN DEPTH.
Special weather statement, Jul 26, 4:00 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
400 PM EDT THU JUL 26 2007

GAZ067-262030-
400 PM EDT THU JUL 26 2007

...SIGNIFICANT WEATHER ALERT FOR VERY HEAVY RAIN...FREQUENT LIGHTNING
...PEA SIZED HAIL AND 50 MPH WINDS IN MERIWETHER COUNTY UNTIL 430 PM EDT...

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN MERIWETHER
COUNTY UNTIL 430 PM EDT...

AT 356 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES NORTHWEST OF GREENVILLE...MOVING
EAST AT 5 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT MOVES ACROSS
MERIWETHER COUNTY THROUGH 430 PM EDT. SOME LOCATIONS IN THE PATH OF
THIS STORM INCLUDE GREENVILLE. BRIEF HEAVY DOWNPOURS MAY CAUSE
PONDING OF WATER ON ROADWAYS.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 9:42 PM EDTSevere Thunderstorm WarningFFCDeKalb, Rockdale33 min
Jul 25, 9:55 PM EDTSevere Thunderstorm WarningFFCHenry35 min
Jul 26, 3:28 PM EDTSevere Thunderstorm WarningFFCCrawford47 min
Jul 26, 5:01 PM EDTSevere Thunderstorm WarningFFCPaulding29 min
Jul 26, 5:14 PM EDTSevere Thunderstorm WarningFFCCobb38 min
Jul 26, 5:38 PM EDTSevere Thunderstorm WarningFFCButts37 min
Jul 26, 6:22 PM EDTSevere Thunderstorm WarningFFCJasper38 min
Jul 26, 7:21 PM EDTSevere Thunderstorm WarningFFCLaurens39 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.